← All RPN Flashcard Decks

Safe Medication Administration Flashcards

7 cards from real RPN practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 7 Safe Medication Administration flashcards as text
  1. Which route of administration provides the fastest onset of action in an emergency situation?

    Answer: Intravenous

    Intravenous administration delivers medication directly into the bloodstream, producing the fastest onset of action.

  2. A nurse is about to administer morphine 4 mg IV. The patient's respiratory rate is 10 breaths per minute. What should the nurse do?

    Answer: Hold the medication and notify the prescriber

    A respiratory rate below 12 is a contraindication to opioid administration; the nurse must withhold the dose and contact the prescriber.

  3. When reconstituting a powdered medication, what should the nurse do immediately after adding diluent?

    Answer: Roll the vial gently between the palms and inspect for complete dissolution

    Gently rolling ensures complete dissolution without creating excessive bubbles, and visual inspection confirms the solution is clear before use.

  4. A patient with a documented penicillin allergy is prescribed amoxicillin. What is the nurse's priority action?

    Answer: Withhold the medication and clarify the order with the prescriber

    Amoxicillin is a penicillin-class antibiotic; administering it to a patient with a documented penicillin allergy is unsafe and requires prescriber clarification.

  5. Which statement about the administration of enteric-coated tablets is correct?

    Answer: They must be swallowed whole to protect the stomach lining

    Enteric-coated tablets must not be crushed or chewed because the coating protects the stomach or ensures the drug releases in the intestine.

  6. The RPN is administering an eye drop to a patient. Which technique is correct?

    Answer: Pull down the lower eyelid to create a conjunctival sac and instill the drop

    Instilling drops into the conjunctival sac avoids corneal irritation and allows proper absorption of the medication.

  7. A high-alert medication label on a medication indicates that the nurse should:

    Answer: Obtain an independent double-check from another nurse before administration

    High-alert medications require an independent double-check by a second licensed nurse to reduce the risk of serious patient harm.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. rexpn.com — Fees, exam information · verified Oct 2026
  2. cno.org — Test delivery, eligibility, exam format, passing score, retake policy, test dates, score release, score validity · verified Oct 2026